Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 5, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Apr 10, 2024, 1:46 PM EDT for Glades County, Hendry County, Palm Beach County, Florida. It took effect at Apr 11, 2024, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 1:46 PM EDT (17:46 UTC)
- In effect from
- Apr 11, 2024, 10:00 AM EDT
- Expired
- Apr 11, 2024, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 134 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS72 KMFL 101746 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 146 PM EDT Wed Apr 10 2024 FLZ063-066>068-168-110900- /O.NEW.KMFL.WI.Y.0005.240411T1400Z-240412T0000Z/ Glades-Hendry-Inland Palm Beach County-Metro Palm Beach County- Coastal Palm Beach County- Including the cities of Muse, Ortona, Palmdale, Lakeport, Moore Haven, Brighton Seminole, Buckhead Ridge, Felda, Hendry Correctional, Clewiston, Lion Country Safari Park, Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade, Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, West Palm Beach, Boca Raton, Jupiter, and Riviera Beach 146 PM EDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Glades, Hendry, Inland Palm Beach County, Metro Palm Beach County and Coastal Palm Beach County. * WHEN...From 10 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
704 WWUS72 KMFL 110613 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 213 AM EDT Thu Apr 11 2024 FLZ063-066>068-168-120000- /O.CON.KMFL.WI.Y.0005.240411T1400Z-240412T0000Z/ Glades-Hendry-Inland Palm Beach County-Metro Palm Beach County- Coastal Palm Beach County- Including the cities of Muse, Ortona, Palmdale, Lakeport, Moore Haven, Brighton Seminole, Buckhead Ridge, Felda, Hendry Correctional, Clewiston, Lion Country Safari Park, Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade, Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, West Palm Beach, Boca Raton, Jupiter, and Riviera Beach 213 AM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Glades, Hendry, Inland Palm Beach County, Metro Palm Beach County and Coastal Palm Beach County. * WHEN...From 10 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
971 WWUS72 KMFL 112349 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 749 PM EDT Thu Apr 11 2024 FLZ063-066>068-168-120100- /O.EXP.KMFL.WI.Y.0005.000000T0000Z-240412T0000Z/ Glades-Hendry-Inland Palm Beach County-Metro Palm Beach County- Coastal Palm Beach County- Including the cities of Muse, Ortona, Palmdale, Lakeport, Moore Haven, Brighton Seminole, Buckhead Ridge, Felda, Hendry Correctional, Clewiston, Lion Country Safari Park, Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade, Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, West Palm Beach, Boca Raton, Jupiter, and Riviera Beach 749 PM EDT Thu Apr 11 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds will be decreasing over the area this evening. A few gusts in the 30-35 mph will remain possible over the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:21 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 10, 12:21 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1221 PM EDT Wed Apr 10 2024
...New SHORT TERM, AVIATION, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Thursday)
Issued at 1201 PM EDT Wed Apr 10 2024
SFL currents resides between high pressure centered near Bermuda
and deepening low pressure moving into the SE US. Mid-lvl ridging
is also gradually shifting east of the area, in response to a
mid- lvl closed low moving through the SE US. This setup is
supporting breezy SErly flow over the area today, with residual
mid-lvl dry air supporting continued dry conditions. High
temperatures this afternoon will range from the low to mid 80s
near the east coast to the mid to upper 80s in Interior and SW
Florida. The SErly flow will likely persist after sunset keeping
overnight lows on the warm side (i.e. generally low to mid 70s).
The influence of the Atlantic high will weaken on Thursday as the
low moves eastward and winds will veer more southerly by Thursday
morning and then eventually more SWrly late Thursday afternoon.
The system's cold front will not cross through the area until the
Thursday night period so warm temperatures can be expected on
Thursday, with highs likely near 90 over the Interior and east
coast. Rain chances will remain negligible for most of the area,
although a few showers/storms could reach the Lake region by mid-
late afternoon. However with the sfc. low lifting N-NEwrd (towards
the Great Lakes) fairly rapidly Thursday afternoon would would
suspect the front will become increasingly frontolytic as it
approaches our area, limiting any severe threat and gradually
making the frontal precipitation field more "spotty" as it
progresses SEwrd.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 305 AM EDT Wed Apr 10 2024
With the frontal boundary sweeping across the region during the early
morning hours of Friday, a reinforcing shot of dry continental air
will flow into South Florida. As a surface ridge of high pressure
propagates eastward in the wake of the frontal boundary, the axis of
the surface ridge will settle over the western Atlantic waters late
on Friday into the upcoming weekend. This will veer surface flow from
a northerly direction to a northeasterly direction across the area
with winds remaining breezy in nature. High temperatures will return
to seasonal values with forecast highs in the upper 70s to low 80s
possible across the region. Although low-level moisture will recover
across the eastern half of South Florida due to the onshore
northeasterly winds this weekend, a residual dry column and lower RH
values across inland southwestern Florida could be possible which may
result in some limited fire concern.
&&
.AVIATION...
(18Z TAFS)
Issued at 1201 PM EDT Wed Apr 10 2024
VFR conditions are expected to prevail through the TAF period. SE
winds sustained around 15kts and gusting to 20-25kts can be
expected this afternoon with gusts generally dropping off after
sunset, but sustained winds largely remaining the 10-15kt range
overnight.
&&
.MARINE...
Issued at 1201 PM EDT Wed Apr 10 2024
Hazardous marine conditions are expected to continue through the
Atlantic waters through Thursday as fresh-strong southeast winds
today shift more southerly on Thursday ahead of an approaching
cold front. A period of hazardous conditions tonight into Thursday
will also be possible on the Gulf waters ahead of the approaching
front. Conditions will improve on Friday behind the front as high
pressure builds towards the area.
&&
.BEACHES...
Issued at 1201 PM EDT Wed Apr 10 2024
Breezy southeasterly flow will maintain an elevated risk for the
Atlantic beaches today with the risk lingering on Thursday due to
residual swell. An elevated risk may also briefly materialize on
Thursday for the Gulf coast beaches as the low-lvl flow shifts
southwesterly ahead of a cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 75 88 73 85 / 0 10 30 10
West Kendall 73 89 70 87 / 0 0 20 10
Opa-Locka 74 90 72 87 / 0 10 30 10
Homestead 74 88 71 85 / 0 0 30 10
Fort Lauderdale 74 88 71 84 / 0 10 40 10
N Ft Lauderdale 74 89 71 84 / 0 10 40 10
Pembroke Pines 74 91 72 87 / 0 10 40 10
West Palm Beach 73 90 68 83 / 0 20 40 10
Boca Raton 74 90 70 84 / 0 10 40 10
Naples 74 86 69 82 / 0 30 20 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
High Surf Advisory until 11 AM EDT Thursday for FLZ168.
AM...Small Craft Advisory until 8 PM EDT Thursday for AMZ650-651-670-
671.
GM...Small Craft Advisory from 11 PM this evening to 8 PM EDT
Thursday for GMZ656-657-676.
&&
SHORT TERM...Carr
LONG TERM....Hadi
AVIATION...CarrHazardous weather outlook, Apr 10, 3:49 AM EDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 349 AM EDT Wed Apr 10 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110800- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 349 AM EDT Wed Apr 10 2024 ...High Risk of Rip Currents Atlantic Coast Beaches... ...Hazardous Marine Conditions Atlantic Waters... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Rip currents: There is a high risk of rip currents for the Atlantic Coast Beaches. Marine: Hazardous marine conditions will continue across the Atlantic waters with southeasterly wind gusts in the 20 to 25 kts range this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A high risk of rip currents will remain in place through Thursday across the Atlantic Coast beaches as onshore flow remains elevated. Hazardous marine conditions may continue across the Atlantic waters as southeasterly wind flow remains elevated with hazardous seas ongoing. Chances for isolated thunderstorms return later this week as a front approaches the area on Thursday night. Increasingly dry air moving in over the area late this week could lead to heightened fire weather concerns across interior and southwest FL. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.